Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 170, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 3, 2016, 5:00 PM MDT for Cheyenne County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2016, 5:00 PM MDT (23:00 UTC)
- Expired
- Sep 3, 2016, 5:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:00 PM MDT | TSTM WND GST 60 | Sidney, NE | |
| Sep 3, 5:14 PM MDT | TSTM WND GST 0 | 1 E Sidney, NE | SMALL TREE BRANCHES TORN OFF TREES. |
| Sep 3, 5:14 PM MDT | TSTM WND GST 60 | 1 E Sidney, NE | SMALL TREE BRANCHES TORN OFF TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2370 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WUUS55 KCYS 032300 SVRCYS NEC033-032345- /O.NEW.KCYS.SV.W.0170.160903T2300Z-160903T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT SAT SEP 3 2016 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 545 PM MDT * AT 500 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SIDNEY... MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... SIDNEY...SIDNEY AIRPORT...COLTON AND BROWNSON. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 49 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4104 10298 4117 10317 4135 10290 4121 10268 TIME...MOT...LOC 2300Z 225DEG 21KT 4115 10296 HAIL...<.75IN WIND...60MPH $$ COX
4 follow-up statements
531
WWUS55 KCYS 032307
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT SAT SEP 3 2016
NEC033-032345-
/O.CON.KCYS.SV.W.0170.000000T0000Z-160903T2345Z/
CHEYENNE NE-
507 PM MDT SAT SEP 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL CHEYENNE COUNTY...
AT 506 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SIDNEY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS AND AIRPORT OBSERVATIONS WERE
REPORTING GUSTS OVER 60 MPH.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...POWER LINES AND TREES.
LOCATIONS IMPACTED INCLUDE...
SIDNEY...SIDNEY AIRPORT...COLTON AND BROWNSON.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 49 AND
65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SIDNEY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4104 10298 4117 10317 4135 10290 4121 10268
TIME...MOT...LOC 2306Z 225DEG 21KT 4117 10293
HAIL...<.75IN
WIND...60MPH
$$
COX583
WWUS55 KCYS 032315
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT SAT SEP 3 2016
NEC033-032345-
/O.CON.KCYS.SV.W.0170.000000T0000Z-160903T2345Z/
CHEYENNE NE-
515 PM MDT SAT SEP 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL CHEYENNE COUNTY...
AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLTON...OR
NEAR SIDNEY...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 TO 70 MPH WIND GUSTS ARE BEING REPORTED WITH
THIS STORM.
SOURCE...TRAINED WEATHER SPOTTERS AND AIRPORT OBSERVATIONS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SIDNEY...SIDNEY AIRPORT...COLTON AND BROWNSON.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 49 AND
65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4104 10298 4117 10317 4135 10290 4121 10268
TIME...MOT...LOC 2312Z 225DEG 21KT 4120 10289
HAIL...<.75IN
WIND...70MPH
$$
COX757 WWUS55 KCYS 032329 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 529 PM MDT SAT SEP 3 2016 NEC033-032345- /O.CON.KCYS.SV.W.0170.000000T0000Z-160903T2345Z/ CHEYENNE NE- 529 PM MDT SAT SEP 3 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR CENTRAL CHEYENNE COUNTY... AT 529 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLTON...OR 9 MILES NORTHEAST OF SIDNEY...MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... SIDNEY...SIDNEY AIRPORT...COLTON AND BROWNSON. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 49 AND 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4104 10298 4117 10317 4135 10290 4121 10268 TIME...MOT...LOC 2329Z 233DEG 21KT 4122 10282 HAIL...<.75IN WIND...60MPH $$ COX
480
WWUS55 KCYS 032341
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT SAT SEP 3 2016
NEC033-032351-
/O.EXP.KCYS.SV.W.0170.000000T0000Z-160903T2345Z/
CHEYENNE NE-
541 PM MDT SAT SEP 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY WILL
EXPIRE AT 545 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4104 10298 4117 10317 4135 10290 4121 10268
TIME...MOT...LOC 2338Z 225DEG 21KT 4122 10282
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:22 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 3, 3:22 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion...corrected National Weather Service Cheyenne WY 322 PM MDT SAT SEP 3 2016 .SHORT TERM...(This evening through Monday) Issued at 315 PM MDT Sat Sep 3 2016 Current KCYS radar loop this afternoon shows two areas of locally heavy rainfall associated with thunderstorms...one is associated with the main upper level jet moving into Wyoming with training thunderstorms developing near and south of the Colorado border and moving northeast over central Wyoming...mainly west of I25. The other area is associated with a shortwave disturbance over far southeast Wyoming and the southern Nebraska panhandle. This shortwave has seemed to stall this afternoon although models have it progressing eastward by this evening. There has been some impressive rainfall amounts based on radar estimates with this activity...up to 4 inches of rain has fallen across Kimball and far eastern Laramie county so far. This rainfall will slowly move eastward into this evening...but additional rainfall is possible as thunderstorms are developing further west. Some hail and gusty winds are expected with these stronger thunderstorms. Expect convection to linger through midnight tonight...especially north of I80 as the upper level jet nudges east and strengthens through tonight. Models indicate a large area of upper level diffluence stretching from Rawlins to Chadron Nebraska. This appears to be the most favorable area for lines of showers and thunderstorms as convection will become more elevated in nature through the night. In addition...current models show a quasi- stationary front drifting southward into Converse and Niobrara counties...which will likely enhance llvl lift. The southern branch of the jet will become more active as well...so kept 25 to 40 percent POP along I80. Models show the stationary front lifting back northward on Sunday...before it moves south across the forecast area Sunday night. High res models still hinting towards mid to late morning thunderstorms developing over southeast Wyoming along a dryline- like boundary moving eastward. Thunderstorms will likely occur mid morning to early afternoon across southeast Wyoming...and mainly in the afternoon across western Nebraska. Increased POP further east across western Nebraska in the afternoon and lowered POP further west for the afternoon. Some of these thunderstorms may become strong during the afternoon across western Nebraska with hail and gusty winds. Behind the dryline...humidities will rapidly lower with southwest winds gusting around 40 mph at times west of I-25. A cooler airmass will spread from north to south Sunday night and into Monday...with early morning lows in the 40's over most of southeast Wyoming. Upper level trough axis will lift northeast for Monday...as much drier air moves into the forecast area. Any showers and tstorms will be well north of I80 and mainly across northern Wyoming with a few cells possible across Converse and Niobrara counties in the afternoon. .LONG TERM...(Monday night through Saturday) Issued at 222 PM MDT Sat Sep 3 2016 The quasi-stationary frontal boundary sags a bit farther south as the upper trough moves through by late Monday but remains close enough that we should see post-frontal moisture hang in across far SE Wyoming and the Nebraska Panhandle Tuesday. We keep some late afternoon showers and isolated storms going across our eastern zones late Tuesday afternoon into Tuesday evening. Then as the upper trough moves farther east, we see deeper layer dry air move in from the southwest which should keep us rain-free through late in the week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1159 AM MDT Sat Sep 3 2016 Scattered showers and isolated thunderstorms developing from the Rawlins area east across the Laramie and Cheyenne aviation areas. We expect to see showers and thunderstorms in the vicinity of those airports through the afternoon into the early evening before diminishing...with scattered showers and thunderstorms developing along I-25 moving east into the western Nebraska Panhandle through the late afternoon and evening hours. Most storms should diminish in the Panhandle by midnight. NAM is forecasting low ceilings and fog Alliance to Sidney after midnight. Depending on how much rain and surface saturation they get over there this evening, that could happen. GFS and HRRR models not hitting the fog and low stratus at all over there, so for now trended Alliance and Sidney down to MVFR towards daybreak. && .FIRE WEATHER... Issued at 222 PM MDT Sat Sep 3 2016 FIRE WEATHER CONCERNS WILL REMAIN MINIMAL THROUGH THE WEEKEND AS DAYTIME HUMIDITIES ARE EXPECTED TO BE AROUND 25 PERCENT OR HIGHER. BREEZY SOUTHWEST WINDS WILL PREVAIL ALONG AND WEST OF I-25, WITH GUSTS OF 35 TO 45 MPH POSSIBLE FOR LOWER ELEVATIONS OF CARBON COUNTY SUNDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AS WELL, WITH WETTING RAINS A GOOD POSSIBILITY. MONDAY LOOKS TO BE DRIER WITH GUSTY WINDS, SO WE MAY SEE A RETURN OF FIRE WEATHER CONCERNS AT THAT TIME. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...JG AVIATION...JG FIRE WEATHER...JG
Hazardous weather outlook, Sep 3, 10:51 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT SAT SEP 3 2016 WYZ101>119-041100- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1051 AM MDT SAT SEP 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH ISOLATED THUNDERSTORMS POSSIBLY LINGERING THROUGH MIDNIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY ON SUNDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-041100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1051 AM MDT SAT SEP 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WESTERN NEBRASKA THIS AFTERNOON WITH ISOLATED STRONG THUNDERSTORMS POSSIBLE. STRONG WINDS...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY ON SUNDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT HAIL AND STRONG WINDS TODAY AND THIS EVENING.
In the hours before
Special weather statement, Sep 3, 3:34 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 334 PM MDT SAT SEP 3 2016 NEZ003-096-032215- SOUTH SIOUX NE-BOX BUTTE NE- 334 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND WEST CENTRAL BOX BUTTE COUNTIES UNTIL 415 PM MDT... AT 334 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF KILPATRICK LAKE...OR 20 MILES NORTHEAST OF SCOTTSBLUFF... MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SIOUX AND WEST CENTRAL BOX BUTTE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4201 10348 4211 10357 4228 10335 4214 10321 TIME...MOT...LOC 2134Z 231DEG 6KT 4211 10344 COX
Special weather statement, Sep 3, 4:11 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 411 PM MDT SAT SEP 3 2016 NEZ096-032300- SOUTH SIOUX NE- 411 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX COUNTY UNTIL 500 PM MDT... AT 411 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF FLAHERTYS CORNER...OR 24 MILES NORTH OF SCOTTSBLUFF. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SIOUX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4218 10357 4224 10366 4228 10358 4222 10348 TIME...MOT...LOC 2211Z 101DEG 1KT 4222 10357 COX
Special weather statement, Sep 3, 4:31 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 431 PM MDT SAT SEP 3 2016 NEZ002-032315- DAWES NE- 431 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAWES COUNTY UNTIL 515 PM MDT... AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR NEAR HAY SPRINGS. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL DAWES COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4257 10277 4257 10283 4267 10295 4272 10278 TIME...MOT...LOC 2230Z 321DEG 8KT 4263 10278 COX
Special weather statement, Sep 3, 4:42 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT SAT SEP 3 2016 NEZ055-032330- CHEYENNE NE- 442 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY UNTIL 530 PM MDT... AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEETZ...OR 15 MILES SOUTHWEST OF SIDNEY...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROWNSON. THIS INCLUDES INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 43...AND BETWEEN MILE MARKERS 48 AND 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4100 10334 4120 10325 4118 10301 4100 10311 TIME...MOT...LOC 2242Z 203DEG 19KT 4101 10321 COX
Special weather statement, Sep 3, 4:55 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 455 PM MDT SAT SEP 3 2016 NEZ055-032345- CHEYENNE NE- 455 PM MDT SAT SEP 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY UNTIL 545 PM MDT... AT 455 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM JUST SOUTH OF SIDNEY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIDNEY...SIDNEY AIRPORT...COLTON AND BROWNSON. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 49 AND 65. LAT...LON 4104 10298 4117 10317 4135 10290 4121 10268 TIME...MOT...LOC 2255Z 226DEG 21KT 4113 10299 COX
Local storm report, Sep 3, 4:58 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SAT SEP 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST SIDNEY 41.13N 102.97W
09/03/2016 M61.00 MPH CHEYENNE NE ASOS
&&
KCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 12:46 PM MDT | Special Weather Statement | CYS | Kimball | 44 min |
| Sep 3, 1:21 PM MDT | Special Weather Statement | CYS | Kimball | 24 min |
| Sep 3, 1:33 PM MDT | Areal Flood Advisory | CYS | Kimball | 3 hr |
| Sep 3, 1:55 PM MDT | Special Weather Statement | CYS | Kimball | 35 min |
| Sep 3, 2:07 PM MDT | Special Weather Statement | CYS | Kimball | 38 min |
| Sep 3, 2:17 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 43 min |
| Sep 3, 2:32 PM MDT | Areal Flood Advisory | CYS | Kimball | 3 hr |
| Sep 3, 3:34 PM MDT | Special Weather Statement | CYS | Box Butte | 41 min |
| Sep 3, 4:11 PM MDT | Special Weather Statement | CYS | Sioux | 49 min |
| Sep 3, 4:31 PM MDT | Special Weather Statement | CYS | Dawes | 44 min |
| Sep 3, 4:42 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
| Sep 3, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 24 min |
| Sep 3, 4:55 PM MDT | Special Weather Statement | CYS | Cheyenne | 50 min |
| Sep 3, 5:27 PM MDT | Special Weather Statement | CYS | Morrill | 48 min |
| Sep 3, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 9 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.